MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060218, k060493, k082538, k082852, k082913, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-106 a patient isolate (s.Lugdunensis) was misidentified as s.Capitis.The user noted that the results from a molecular testing platform gave the result staph lugdunensis.Repeat testing was performed with a reference laboratory.No health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 18-nov-2024.Investigation summary: this complaint is for misidentification of staphylococcus lugdenensis when using phoenix panel pmic/id-106 (catalog number 448606) batch number 4254739.The customer returned panels, isolates and phoenix generated lab reports for the investigation.The customer provided phoenix lab reports show an isolate identified as staphylococcus capitis when using the complaint batch.The customer returned isolate was verified and labeled as s.Lugdenensis 11106808 with a bruker maldi biotyper.To investigate, customer returned panels were tested using customer returned isolate s.Lugdenensis 11106808 on a phoenix m50 machine and evaluated for identification results.Next, retention panels from the complaint batch and control panels were tested using customer returned isolate s.Lugdenensis 11106808 on a phoenix m50 machine and evaluated for identification results.Some of the retention and customer returned panels tested with customer returned isolate s.Lugdenensis 11106808 did not correctly identify the isolate as s.Lugdenensis.All other panels identified the isolate correctly as s.Lugdenensis; therefore, this complaint is confirmed for misidentification.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trend has been identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20880205
Report Number1119779-2024-00969
Device Sequence Number21064849
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069(11)240910(17)250905(10)4254739
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/05/2025
Device Catalogue Number448606
Device Lot Number4254739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown